Journal of Mathematics and Statistics

A New Inverse Weibull Distribution: Properties and Applications

Mona Mustafa Elbiely and Haitham M. Yousof

DOI : 10.3844/jmssp.2019.30.43

Journal of Mathematics and Statistics

Volume 15, 2019

Pages 30-43

Abstract

In this work, we introduce a new flexible extension of the Inverse Weibull distribution. Some important mathematical properties of the proposed model are derived along with a numerical analysis of mean, variance, skewness and kurtosis measures of the proposed model. The performance of the maximum likelihood method is assesses via a comprehensive simulation studies in terms of mean squared errors. The new model is better than some other important competitive extensions of the Inverse Weibull in modeling the breaking stress data, the glass fibers data and the relief time data. Some plots are given to illustrate the suitability of the new model to fit the used data sets.

Copyright

© 2019 Mona Mustafa Elbiely and Haitham M. Yousof. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.